Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

An exaggerated altered immune response following treatment with an HA dermal filler

An exaggerated altered immune response following treatment with an HA dermal filler Facial soft tissue augmentation with a hyaluronic acid (HA) based dermal filler is a medical procedure that is normally well tolerated by patients. Side effects are usually predictable, mild and transient, including bruising, erythema, pain and swelling. These are minor local injection site reactions that will typically resolve within a number of days. However, despite the impressive safety profile of HA based dermal fillers, there is the potential for a myriad of complications to occur. Baumann (2009) has cited several HA dermal filler complications that range from infection, abscess formation, nodule formation, granulomatous reactions and altered immune responses to the most feared complication of all: occlusion or compression of a vessel(s) resulting in impending necrosis, skin ulceration or cutaneous necrosis. This case report will document a series of adverse events that were experienced by a 54-year-old patient who was injected with a HA-based dermal filler to the upper and lower vermillion borders of the lips, the marionette region of the lower face, and the malar and submalar region of the mid-face. Following treatment, the patient suffered months of recurring symptoms, including persistent immune system reactivity, eczematous changes to the skin and marked hypertrophic changes to the upper eyelids. To date, intermittent symptoms continue to occur with full resolution of symptoms yet to be achieved. To respect and protect patient confidentiality, the patient will not be referred to by her name. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Journal of Aesthetic Nursing Mark Allen Group

An exaggerated altered immune response following treatment with an HA dermal filler

Journal of Aesthetic Nursing , Volume 1 (3): 6 – Sep 1, 2012

Loading next page...
 
/lp/mark-allen-group/an-exaggerated-altered-immune-response-following-treatment-with-an-ha-cWtv8ddfTU
Publisher
Mark Allen Group
Copyright
Copyright © 2012 MA Healthcare Limited
ISSN
2050-3717
eISSN
2052-2878
DOI
10.12968/joan.2012.1.3.140
Publisher site
See Article on Publisher Site

Abstract

Facial soft tissue augmentation with a hyaluronic acid (HA) based dermal filler is a medical procedure that is normally well tolerated by patients. Side effects are usually predictable, mild and transient, including bruising, erythema, pain and swelling. These are minor local injection site reactions that will typically resolve within a number of days. However, despite the impressive safety profile of HA based dermal fillers, there is the potential for a myriad of complications to occur. Baumann (2009) has cited several HA dermal filler complications that range from infection, abscess formation, nodule formation, granulomatous reactions and altered immune responses to the most feared complication of all: occlusion or compression of a vessel(s) resulting in impending necrosis, skin ulceration or cutaneous necrosis. This case report will document a series of adverse events that were experienced by a 54-year-old patient who was injected with a HA-based dermal filler to the upper and lower vermillion borders of the lips, the marionette region of the lower face, and the malar and submalar region of the mid-face. Following treatment, the patient suffered months of recurring symptoms, including persistent immune system reactivity, eczematous changes to the skin and marked hypertrophic changes to the upper eyelids. To date, intermittent symptoms continue to occur with full resolution of symptoms yet to be achieved. To respect and protect patient confidentiality, the patient will not be referred to by her name.

Journal

Journal of Aesthetic NursingMark Allen Group

Published: Sep 1, 2012

There are no references for this article.